Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On ignoring the singularity in numerical quadrature


Author: R. K. Miller
Journal: Math. Comp. 25 (1971), 521-532
MSC: Primary 65D30
DOI: https://doi.org/10.1090/S0025-5718-1971-0301901-5
MathSciNet review: 0301901
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the convergence of numerical quadratures of singular integrands. The singularities are ignored in the sense that whenever a singularity occurs the integrand is redefined to be zero. Several convergence theorems are proved under the assumption that the integrand can be dominated near each singularity by a monotone, integrable function.


References [Enhancements On Off] (What's this?)

  • [1] P. J. Davis & P. Rabinowitz, ``Ignoring the singularity in approximate integration,'' J. Soc. Indust. Appl. Math. Ser. B Numer. Anal., v. 2, 1965, pp. 367-383. MR 33 #3459. MR 0195256 (33:3459)
  • [2] P. Rabinowitz, ``Gaussian integration in the presence of a singularity,'' SIAM J. Numer. Anal., v. 4, 1967, pp. 191-201. MR 35 #3881. MR 0213016 (35:3881)
  • [3] W. Gautschi, ``Numerical quadrature in the presence of a singularity,'' SIAM J. Numer. Anal., v. 4, 1967, pp. 357-362. MR 36 #1103. MR 0218014 (36:1103)
  • [4] A. Sard, Linear Approximation, Math. Surveys, no. 9, Amer. Math. Soc., Providence, R.I., 1963. MR 28 #1429. MR 0158203 (28:1429)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1971-0301901-5
Keywords: Quadrature, singular quadrature, singular integrals, ignoring the singularity, error bounds, weak singularity
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society